MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038265
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "after insertion and connection to the pump, a helium leakage was noticed, and the cardiologist decided to remove this iab and place a new one.No helium leakage was found, and the therapy was continued".The 2nd iab was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#: (b)(4).The reported complaint of iab leak suspected was not confirmed based upon the sample received.The customer returned a 50cc 8fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample (inp-2, inp-4) for investigation.The sample was returned in a cardboard box and was loosely packed within the original packaging box (inp-1, inp-3).Upon return, the iabc bladder was noted partially withdrawn through the teflon sheath and the teflon sheath was noted on the iabc bladder membrane (inp-6, inp-8).The distal end of the teflon sheath was noted at approximately 11.7cm from the iabc distal tip; liquid blood was noted within the sheath sidearm (inp-6, inp-8).The one-way valve was tethered and connected to the short driveline tubing (inp-7).The exposed portion of the iabc bladder was fully unwrapped (inp-9).A bend to the iabc central lumen was noted at approximately 17.5cm from the iabc distal tip (inp-8).Bucking to the teflon sheath extrusion was noted at approximately 23.2cm and 24.8cm from the iabc distal tip (inp-10).Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0071in-0.0075in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Liquid blood was noted.The one-way valve connected to the iabc short driveline tubing, and a vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved towards the iabc bifurcate with some force required; no damage or abnormalities were noted to the iabc bladder.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp using the lab inventory 50cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood was noted on the guidewire upon removal.The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." a device history record (dhr) review was conducted for the lot number with no relevant findings.The root cause of the complaint was undetermined.Additionally, the returned iabc bladder was found withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.This indicated the iabc was not removed per the instruction for use (ifu) and could have resulted in damage to the device.An in-service has been requested to review the instructions for use (ifu) with the customer.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17701132
Report Number3010532612-2023-00506
Device Sequence Number7521964
Product Code DSP
UDI-Device Identifier10801902144208
UDI-Public10801902144208
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIPN038265
Device Catalogue NumberIAB-S850C
Device Lot Number18F22A0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight88 KG